skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Supersymmetrizing the Gorsky-Shifman-Yung soliton

Abstract

We supersymmetrize the Hopfion studied by Gorsky et al. This soliton represents a closed semilocal vortex string in U(1) gauge theory. It carries nonzero Hopf number due to the additional winding of a phase modulus as one moves along the closed string. We study this solution in $$\mathcal{N}=2$$ supersymmetric QED with two flavors. As a preliminary exercise, we compactify one space dimension and consider a straight vortex with periodic boundary conditions. It turns out to be $1/2$-BPS saturated. An additional winding along the string can be introduced and it does not spoil the BPS nature of the object. Next, we consider a ringlike vortex in a non-compact space and show that the circumference of the ring $L$ can be stabilized once the previously mentioned winding along the string is introduced. Of course, the ringlike vortex is not BPS but its energy becomes close to the BPS bound if $L$ is large, which can be guaranteed in the case that we have a large value of the angular momentum $J$. Thus we arrive at the concept of asymptotically BPS-saturated solitons. BPS saturation is achieved in the limit $$J{\rightarrow}{\infty}$$.

Authors:
 [1];  [1];  [2]
  1. Univ. of Minnesota, Minneapolis, MN (United States). William I. Fine Theoretical Physics Inst.
  2. Univ. of Minnesota, Minneapolis, MN (United States). William I. Fine Theoretical Physics Inst.; National Research Center “Kurchatov Inst.”, St. Petersburg (Russian Federation). Petersburg Nuclear Physics Inst.; St. Petersburg State Univ. (Russian Federation)
Publication Date:
Research Org.:
Univ. of Minnesota, Minneapolis, MN (United States); National Research Center “Kurchatov Inst.”, St. Petersburg (Russian Federation)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP) (SC-25); Russian Foundation for Basic Research; Russian State Grant for Scientific Schools
OSTI Identifier:
1439372
Alternate Identifier(s):
OSTI ID: 1503899
Grant/Contract Number:  
SC0011842; 18-02-00048; RSGSS-657512010.2
Resource Type:
Published Article
Journal Name:
Physical Review D
Additional Journal Information:
Journal Volume: 97; Journal Issue: 10; Journal ID: ISSN 2470-0010
Publisher:
American Physical Society (APS)
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; solitons; vortices in field theory

Citation Formats

Ireson, E., Shifman, M., and Yung, A. Supersymmetrizing the Gorsky-Shifman-Yung soliton. United States: N. p., 2018. Web. doi:10.1103/physrevd.97.105021.
Ireson, E., Shifman, M., & Yung, A. Supersymmetrizing the Gorsky-Shifman-Yung soliton. United States. doi:10.1103/physrevd.97.105021.
Ireson, E., Shifman, M., and Yung, A. Tue . "Supersymmetrizing the Gorsky-Shifman-Yung soliton". United States. doi:10.1103/physrevd.97.105021.
@article{osti_1439372,
title = {Supersymmetrizing the Gorsky-Shifman-Yung soliton},
author = {Ireson, E. and Shifman, M. and Yung, A.},
abstractNote = {We supersymmetrize the Hopfion studied by Gorsky et al. This soliton represents a closed semilocal vortex string in U(1) gauge theory. It carries nonzero Hopf number due to the additional winding of a phase modulus as one moves along the closed string. We study this solution in $\mathcal{N}=2$ supersymmetric QED with two flavors. As a preliminary exercise, we compactify one space dimension and consider a straight vortex with periodic boundary conditions. It turns out to be $1/2$-BPS saturated. An additional winding along the string can be introduced and it does not spoil the BPS nature of the object. Next, we consider a ringlike vortex in a non-compact space and show that the circumference of the ring $L$ can be stabilized once the previously mentioned winding along the string is introduced. Of course, the ringlike vortex is not BPS but its energy becomes close to the BPS bound if $L$ is large, which can be guaranteed in the case that we have a large value of the angular momentum $J$. Thus we arrive at the concept of asymptotically BPS-saturated solitons. BPS saturation is achieved in the limit $J{\rightarrow}{\infty}$.},
doi = {10.1103/physrevd.97.105021},
journal = {Physical Review D},
number = 10,
volume = 97,
place = {United States},
year = {2018},
month = {5}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
DOI: 10.1103/physrevd.97.105021

Save / Share: